MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542640
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: left breast prosthesis deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old female patient underwent a primary breast augmentation procedure with an unspecified mentor smooth saline breast prosthesis that deflated after implantation.Deflation of the patient¿s left breast prosthesis was confirmed by a physician¿s physical examination.As a result, the patient underwent explantation on (b)(6) 2020.
 
Additional Manufacturer Narrative
On 14-apr-2020, mentor received additional information about the event.It was initially reported that the patient underwent explantation on (b)(6) 2020.New information states that the patient will undergo explantation on (b)(6) 2020.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 08-jun-2020, mentor received additional information about the event.It was initially reported that the explantation date is (b)(6) 2020.New information states that the explantation date is (b)(6) 2020.The patient had both of her breast prostheses removed and they were replaced with mentor smooth round moderate plus profile 375cc saline breast prostheses.Manufacturer¿s reference number:(b)(4).
 
Additional Manufacturer Narrative
On 24-mar-2022, mentor received additional information about the event.It was previously reported that the suspect medical device is an unspecified mentor smooth saline breast prosthesis.New information received states that the device is a mentor siltex round moderate profile 275cc saline breast prosthesis.On 28-mar-2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
It was previously reported that the suspect medical device is a mentor siltex round moderate profile 275cc saline breast prosthesis, catalog #3542640.On 13-apr-2022, it was determined that the correct catalog number is 3542440m.The suspect medical device is a mentor siltex round spectrum 275cc saline breast prosthesis.On 25-apr-2022, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced deflation in the breast implant.The product was returned to mentor for evaluation.The tubing, the connector, and the injection port were not received.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the breast implant.Leak testing was performed, according to the mentor procedure, and it revealed a tear on the posterior view within the siltex cracking, measuring approximately 0.1 cm.The evaluation determined that the cause of the deflation is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.A second product was received.No adverse events were reported for this concomitant (contralateral) device.Therefore, no further analysis is required.It should be noted that as part of the mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key9941836
Report Number1645337-2020-05480
Device Sequence Number2077168
Product Code FWM
UDI-Device Identifier00081317002086
UDI-Public00081317002086
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1992
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3542640
Device Catalogue Number3542440M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer04/14/2020
06/08/2020
03/24/2022
04/13/2022
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/05/2020
06/16/2020
04/05/2022
04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale